I have to use a night cap otherwise my anxiety levels and stress will not allow me to sleep then the dr says he wont prescribe valium because of the alcohol. I wont need a drink if I had a valium and I would never risk mixing yhe two. I have had a lot of physical and emotional trama this last 3 years. My daughter passed away my other daughter went to prison my husband of 27 yrs left me plus Im caring for two of my grandchildren because thier mom is gone?
I feel for you. You have been through alot and have your hands full. I also understand the doctor's concern. You might want to try some over the counter remedies such as melatonin or benadryl such as tylenol PM. You can not mix them with the alcohol though.
The leg cramps may be due to a magnesium or potassium deficiency. Find a good multivitamin or increase your intake of orange juice or green leafy vegies.
To help you cope with the losses and stress in your life I recommend some talk therapy. The greiving process is very real and necessary. Having a therapist would facilitate this process and probably help the sleeping and nightmare problem without medication. Ask the doctor to recommend someone.
It is very hard to get a doc to give you Valium because it's probably the most abused Benzo there is. And if you specifically asked for it, that almost guarantees you won't get it. Next time just ask for something to help you sleep.
I know this may not sound believable, but I started taking 1000 mg of Vit C with dinner and my leg and feet cramps are gone. I also take 10 mg of Flexeril at night. However, the Flexeril alone doesn't work, so I'm giving more credit to the Vitamin C. I recommend the Vit C and next time you see a Doc ask for Flexeril. Good Luck.
I agree with both Laurie and Thor on the suggestion for cramps. I am sorry for your losses and stress. It sounds like you may have to switch drs to get a benzo, I recommend ativan aka lorazepam as opposed to valium, but like Thor says, if you ask for a specific med, it gives the appearance you are drug seeking, even if you aren't. Say instead you feel an antianxiety med would help, and not a specific name. Psychiatrist are usually a bit quicker to write for benzos and those do fall under their specialty, and the psychiatrist wido talk therapy. I hope things start getting better soon. Patti
Since your inability to sleep is your problem have you ever asked for a sleep med? Ambien works well and I've had doctors give me Ambien when they wouldn't give me and benzos for sleep. I guess it's worth a try. I'm very sorry for what you're going through and not getting to sleep makes if very hard to cope with just about anything. Sleep is very important for your body and mind anyway. Hopefully, some doctor will have a little mercy on you and help you to get your much needed sleep. I feel for you and I hope you get what you need.
I've taken several different meds to help me sleep and the best has been melatonin that I buy over the counter. It only works if you're low in melatonin so you won't know unless you try it. Plus you MUST learn to clear your brain of the worries you have in order to sleep. Allowing them to prey on you that way will only make you physically sick in other ways. I learned that no matter what my circumstances I always got through them. I took trazadone for 10 years; knocked me out pretty fast; woke up feeling rested & refreshed but suddenly developed a severe allergy to it so had to quit cold turkey. At the time the literature said there were no withdrawal symptoms associated with trazadone but they were friggin wrong! I now take valium for muscle spasms but it does not even make me drowzy. As others mentioned, go back in without asking for a specific med; take what is prescribed and go from there. Good luck.
Very SORRY for ur sad loss,i am 40single mum of 1daughter,i suffer with Anxiety and insecurity issues daily,i do not drink,or have ever done illegal drugs.my doctor gives me valium2 relax every 2weeks i take up to 3-4 a day,if its down on ur file,u r entitled to have them as u have high stress and suffered a horrible loss.i hope u do get better,and wish u all the best,Marie x
- Valium Information for Consumers
- Valium Information for Healthcare Professionals (includes dosage details)
- Side Effects of Valium (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Jan 2010 • 2 answers
Posted 18 Oct 2010 • 8 answers
Posted 26 Oct 2011 • 3 answers
Posted 13 May 2013 • 4 answers
Posted 23 Feb 2014 • 3 answers